MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL; WIRE, GUIDE, CATHETER
Model Number 1009660
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Attachment medwatch report #mw5152302.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Medwatch uf/importer report# mw5152302 states: patient was having a cardiac catheterization.A drug-eluting stent was being placed in the obtuse marginal.Procedure was complicated by guidewire fracture resulting in a 15cm break in the wire.The computed tomography angiography post procedure confirmed an intra-aortic wire shaped foreign body originating in the left coronary artery extending into the ascending thoracic aorta and terminating in the mid to distal descending thoracic aorta.Individual had to be transferred to another facility with tcv services.Additional information was provided: it was reported the procedure was to treat a lesion in the obtuse marginal.A drug-eluting stent was placed.The bmw universal guide wire was advanced however met resistance at the coronary artery by pass graft.Resistance was met during retraction and the guide wire separated.Attempts to retrieve the separated portion were unsuccessful and the guide wire remained embedded in the mid to distal descending thoracic aorta.The patient was transferred to another facility for treatment.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties, treatment, and patient effect appear to be related to the operational context of the procedure.It was reported that the guide wire met resistance when attempting to cross a coronary artery bypass graft, resulting in the difficulty encountered during advancement and removal.Additionally, it was reported that the guide wire separated during removal.It is likely that manipulation of the device, when resistance was met, contributed to the material separation.The separated portion of the wire was embedded into a vessel.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19071389
Report Number2024168-2024-04458
Device Sequence Number11961654
Product Code DQX
UDI-Device Identifier08717648014338
UDI-Public(01)08717648014338(17)250831(10)3091471
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number1009660
Device Catalogue Number1009660
Device Lot Number3091471
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age57 YR
Patient SexFemale